View Full Version : Dexedrine holiday


Jenn1202
04-07-15, 06:55 PM
I've been on Dex for close to a year. I take 5-7 mg/day 4-5 days a week. I'm thinking of taking a 1-2 week drug holiday. Do I need to taper off? Do you think I could experience withdrawal symptoms if I quit cold turkey? How bad are the withdrawal symptoms and how long do they usually last?

sarahsweets
04-08-15, 06:17 AM
I'm just curious: why do you want to take a break from your meds?

Fuzzy12
04-08-15, 07:01 AM
I usually take a reduced dose (or nothing at all) on the weekends. I don't get any side effects except that my symptoms are back in full force (and maybe worse??). What's much more unpleasant though is starting again with the full dose on Monday. Mainly, I don't sleep well that night. As far as I know, at therapeutic doses you shouldn't really get any withdrawal symptoms and if you do I'm guessing that they won't last for longer than a day or two but do be aware that your symptoms will return and might feel much stronger or more unpleasant.

Jenn1202
04-08-15, 09:53 PM
Thank you for your help.

I'm just curious: why do you want to take a break from your meds?
I'm taking a break due to medical issues. I'm going to be on meds that can potentially interact with Dexedrine for the next week or two and I have been advised not to take Dexedrine at the same time.

I usually take a reduced dose (or nothing at all) on the weekends. I don't get any side effects except that my symptoms are back in full force (and maybe worse??). What's much more unpleasant though is starting again with the full dose on Monday. Mainly, I don't sleep well that night. As far as I know, at therapeutic doses you shouldn't really get any withdrawal symptoms and if you do I'm guessing that they won't last for longer than a day or two but do be aware that your symptoms will return and might feel much stronger or more unpleasant.
I usually don't take it on weekends either, but I've never been off Dex for more than consecutive 3 days. My body is used to being off Dex for 1-2 days, but I'm not sure how my body's going to react to 1-2 weeks.

sarahsweets
04-09-15, 06:45 AM
For me with the exception of what you are going through, I need to take my meds consistently 24/7

Thank you for your help.


I'm taking a break due to medical issues. I'm going to be on meds that can potentially interact with Dexedrine for the next week or two and I have been advised not to take Dexedrine at the same time.


I usually don't take it on weekends either, but I've never been off Dex for more than consecutive 3 days. My body is used to being off Dex for 1-2 days, but I'm not sure how my body's going to react to 1-2 weeks.

Skyf@ll
04-25-15, 06:30 PM
For me with the exception of what you are going through, I need to take my meds consistently 24/7

Agreed x2

I've just started dex, switched from Concerta.

Although I found Concerta to work, as well as speeding up thought process it also increased unwanted emotions. Like for example road rage, meeting with professionals at meetings etc. it took that spark and ignited it into a flame.

Oh and dex been on it for 2 weeks. First week was great but if it could have that first week again for life I'd sell my soul to the devil. I think I'm fudged, I'm like the Borg with meds.

If I could take meds to make feel like I did the first week, I would be the happiest mo fo in the planet!

If they work feckin take them! :)

Jenn1202
04-30-15, 12:13 AM
I need meds 24/7 too, but due to side effects I only take them when I absolutely have to.

sarahsweets
04-30-15, 04:47 AM
What sort of side effects do you experience? You wrote about stopping cold turkey which would give you a couple of days of fatigue and then a roaring return of adhd symptoms but what do you experience on your regular dose?

Jenn1202
05-01-15, 03:39 AM
I didn't exactly stop cold turkey (I lowered my dose to 5mg X 1 for a few days and then stopped). I experienced headaches, itchiness and extreme sleepiness for the first few days, but I think these side effects were caused by the other medication I was on. Also, obviously my ADD symptoms were worse off Dex. I'm back on it now.

Side effects on my regular dose:
- Sometimes Dex makes my heart race (for 5-10 minutes) when it kicks in.
- I get mild tachycardia and elevated blood pressure when I'm really stressed or nervous and on this medication e.g. at the doctor's office (I don't get this when I'm not on Dex, no matter how stressed or nervous I get).
- Taking this medication very frequently/every day makes my heart palpitations/PVCs/PACs worse, so I only take it when I absolutely need it.
- It makes my insomnia worse.

Due to the heart related side effects, I can't work out or play sports on Dex (and for several hours after it wears off), so I don't take it on days on which I work out.